MAUDE Adverse Event Report: VASCULAR SOLUTIONS LLC TWINPASS V2; DUAL ACCESS CATHETER

VASCULAR SOLUTIONS LLC TWINPASS V2; DUAL ACCESS CATHETER
Model Number 5200
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 08/10/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that: tip broke off at end of case when pulling it out of the hemostasis device.Additional information: the procedure was a pci.The catheter was prepped and flushed without any issue.The patient is reported as fine post the procedure.Additional information has been requested from the account.
 
Additional Manufacturer Narrative
Qn# (b)(4).
 
Additional Manufacturer Narrative
Qn# (b)(4).There was no product returned for this complaint.No returned product evaluation could be completed.Unit was manufactured at tecate.A dhr review was completed for lot 73c2200433.No issues or nonconformances were noted.Case details were reviewed.Customer stated "tip broke off at end of case when pulling it out of the adapter valve, hemostasis device ".No unit was returned to vsi/teleflex for evaluation.It is unknown what damages have occurred on the shaft and how much of the tip was separated.Additional information was requested.A response was received.Twin pass was prepped without any issues.No pictures were shared on tip separation.The point of fracture is unknown.It is likely that the adapter valve hemostasis device was in a locked position when the catheter was pulled.This could lead to separation because of friction when operated against resistance.However, without a confirmation from the account, it is undeterminable.Per ifu states the following warning and precaution never advance or withdraw an intravascular device against resistance until the cause of the resistance is determined by fluoroscopy.Movement of the catheter against resistance may result in catheter damage or vessel injury.Exercise care in handling of the catheter during a procedure to reduce the possibility of accidental breakage, bending or kinking.A manufacturing record review was completed and no related nonconformances were found.Based on the information, the most likely root cause of the issue is undeterminable.
 
Event or Problem Description
 
Additional Manufacturer Narrative
(b)(4).One unit of twin pass (lot: 73c2200433) was returned.Blood particulates were noted on the unit.Approximately 1.5 cm of the distal tip was observed to be separated.The guidewire lumen was observed to be torn.As per additional information received, twin pass was prepped without any issues.No pictures were shared on tip separation.Damages noted on the tip and lumen indicate operation against resistance.It is likely that the tuohy was in a locked position when the catheter was pulled or caught within the tuohy system when retrieved.The tuohy unit was not returned.The ifu along with the product states: never advance or withdraw an intravascular device against resistance until the cause of the resistance is determined by fluoroscopy.Movement of the catheter against resistance may result in catheter damage or vessel injury.Exercise care in handling of the catheter during a procedure to reduce the possibility of accidental breakage, bending or kinking.A manufacturing record review was completed, and no related non-conformances were found.Based on the information, the most likely r oot cause of the issue is operational context and or unintended use error.The der process will continue to monitor for any similar events.
 
Event or Problem Description

Brand Name
TWINPASS V2
Common Device Name
DUAL ACCESS CATHETER
Manufacturer (Section D)
VASCULAR SOLUTIONS LLC
minneapolis MN
Manufacturer (Section G)
VASCULAR SOLUTIONS LLC
6464 sycamore court north
minneapolis MN 55369
Manufacturer Contact
kevin don bosco
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key17698668
Report Number2134812-2023-00045
Device Sequence Number6719221
Product Code DQY
UDI-Device Identifier10841156100353
UDI-Public10841156100353
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K193119
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/11/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Expiration Date03/14/2024
Device Model Number5200
Device Catalogue Number5200
Device Lot Number73C2200433
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/11/2023
Supplement Date Received by Manufacturer08/11/2023
08/11/2023
Initial Report FDA Received Date09/07/2023
Supplement Report FDA Received Date10/06/2023
11/03/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NOT REPORTED; NOT REPORTED; NOT REPORTED
Patient SexMale